MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA BIPOLAR HEADS; BALL HEADS: BIPOLAR HEAD 25060.2850 BIPOLAR HEAD Ø28X50

MEDACTA INTERNATIONAL SA BIPOLAR HEADS; BALL HEADS: BIPOLAR HEAD 25060.2850 BIPOLAR HEAD Ø28X50
Model Number 25060.2850
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 05/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 12 may 2025.Lot 2100466: (b)(4) items manufactured and released on 21-apr-2021.Expiration date: 2026-04-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
The patient had a link (competitor) proximal femoral replacement (stem and head) with a medacta bipolar shell.On the (b)(6) 2025, at about 1 month from the primary (on (b)(6) 2025), the patient dislocated bipolar head from the native acetabulum.The surgeon performed an open surgical procedure to relocate the prosthesis and during the case went from a 49 to a 50mm bipolar shell for added stability.The surgery was completed successfully.Complaint (b)(4) was filled.On (b)(6) 2025, the patient had pain after hip luxation because of the lack of abductor tension.Because the patient had a hemiarthroplasty, the surgeon removed acetabular osteophytes, opened the acetabulum medially, and implanted a smaller bipolar shell.He also changed the anteversion of proximal femoral replacement to aid with hip stability.The surgery was completed successfully.

Brand Name
BIPOLAR HEADS
Common Device Name
BALL HEADS: BIPOLAR HEAD 25060.2850 BIPOLAR HEAD Ø28X50
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22156484
Report Number3005180920-2025-00483
Device Sequence Number15663989
Product Code KWY
UDI-Device Identifier07630030843716
UDI-Public07630030843716
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K091967
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/07/2026
Device Model Number25060.2850
Device Lot Number2100466
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Initial Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale